I'm once again asking for help figuring out why my lab results are not improving.
August 30, 2911 ------- 75 levothyroxine & 10 cytomel
FT4 - 0.76 (.76- 1..46)
FT3 - 289 ( 240-420)
TSH - 1.90 (.36- 3.47)
-iron (fb) 75 50-170 ug/dl
-TIBC 409 250-450
-% saturation 18 20-50%
My last labs where:
August 1, 2011------50 levothyroxine & 10 cytomel
Thyroglob- <20 <20
Thy Perox- <10 <35
June 1,2011----50 levothyroxine
March 2011----25 levothyroxine
I have been on medication since Nov 2010. when my FT4 was 0.54!!! Felt terrible and hair falling out in clumps. I could not remember my own name and I'm 20 yrs old!!! Until all this started last summer I was a normal teenager living life and very healthy!!! Anyways I felt a little better after starting meds and my hair began to grow in again during January and then I crashed out in Feburary and felt horrible and completly stressed out until my meds were upped in June.My doctor also added T3 at that time which is a life saver. However I am still feeling not right. I have had a very restful summer. No Stress at all. Yet labs are still very low and my symptoms are very much with me. ( So tired all the time, acne, hair falling out, brain fog and memory issues, gaining weight & puffiness, insomnia and overall not feeling well).
My appontment is in 2 days and I'm going to ask to up my T4 to 100 daily and T3 to 15 daily. Wondering if I should switch to a natural t4/t3 med. But I'm fearful because classes start in 2 weeks and I'm afraid to mix things up and crash out again during my Jr year.
If anyone has some info to help, please send it my way. You all are so informative and have been my lifeline through this journey. Thank you SO MUCH!!!
Your Free T4 is at the very bottom of low range...not good. Your T4 should be mid normal range to be optimal. If you were getting enough T4, then you would probably convert more to increase your T3 level.
The reason why your TSH looks good at 1.90, is because T3 medicine (Cytomel) will inaccurately suppress your TSH to make it look lower than what it really is. Whenever a patient is on a combination of T4 and T3 meds, they should be treated by Free T4 and Free T3 results, not by the TSH results.
You are still so sick because you are still so hypo. Your Free T4 and T3 should at least be mid normal range in order to be optimal. I hope this helps. :)
Have you tried taking Selenium? Its a dietary supplement that is supposed to increase your energy. My specialist is insistant on it. Plus Vitamin D and of course regular mulitvitamin. I am on Tirosint, just switched from horrible Synthroid. It seems to be really helping with my energy level. I felt like the walking dead before. My hashimoto (thyroid peroxidase antibodies) is at 2510! Thryroglobin 50 and tsh 1.0. This was in July and going back for retesting on the new meds next month, but I can already tell its working. 75 mcg on Tirosint. BUT it is causing me to get canker sores, which I am not liking too much. I still feel foggy a bit and can't focus great though. I have heard it can take years to get your levels straightened out. Hang in there.
Selenium doesn't specifically help increase energy, but studies are showing that it can increase the conversion of FT4 to FT3, which is the active thyroid hormone, and does alot to control energy levels. Be aware that selenium can be toxic if you get too much, so do be careful.
Jen, I'm on Tirsint also; have been for over a year; I've had some issues with canker sores, too. I find that rinsing my mouth out with peroxide (don't swallow it) helps a lot to get rid of them and keep them at bay. Talk to your doctor about it.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.